Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 46, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Feb 23, 2012, 9:45 PM CST for 5 counties in Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2012, 9:45 PM CST (03:45 UTC)
- Expired
- Feb 23, 2012, 10:15 PM CST
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KY, Edmonson County, KY, Grayson County, KY, Hart County, KY, Warren County, KY
The radar
The Louisville radar (KLVX), 87 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2239 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
897 WUUS53 KLMK 240345 SVRLMK KYC031-061-085-099-227-240415- /O.NEW.KLMK.SV.W.0046.120224T0345Z-120224T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 945 PM CST THU FEB 23 2012 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY... EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY... SOUTHERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY... SOUTHWESTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY... NORTHWESTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 1015 PM CST * AT 944 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GUY...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... BROWNSVILLE... REEDYVILLE AND RICHARDSVILLE... SEGAL AND ASPHALT... LINDSEYVILLE AND WINDYVILLE... SWEEDEN AND HILLVIEW... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3747 8621 3718 8601 3701 8661 3717 8672 TIME...MOT...LOC 0345Z 243DEG 49KT 3714 8655 WIND...HAIL 60MPH 1.00IN $$ MP
2 follow-up statements
471 WWUS53 KLMK 240358 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 958 PM CST THU FEB 23 2012 KYC031-061-085-099-227-240415- /O.CON.KLMK.SV.W.0046.000000T0000Z-120224T0415Z/ WARREN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-HART KY- 958 PM CST THU FEB 23 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR SOUTHWESTERN HART...SOUTHERN GRAYSON...EDMONSON...EASTERN BUTLER AND NORTHERN WARREN COUNTIES... AT 957 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEGAL...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... BROWNSVILLE... SWEEDEN AND HILLVIEW... STRAW AND OLLIE... DOGCREEK AND DUG HILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3707 8640 3728 8653 3747 8621 3718 8601 TIME...MOT...LOC 0358Z 243DEG 49KT 3722 8635 WIND...HAIL 60MPH 1.00IN $$ MP
672 WWUS53 KLMK 240413 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1013 PM CST THU FEB 23 2012 KYC031-061-085-099-227-240423- /O.EXP.KLMK.SV.W.0046.000000T0000Z-120224T0415Z/ WARREN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-HART KY- 1013 PM CST THU FEB 23 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HART...SOUTHERN GRAYSON...EDMONSON...EASTERN BUTLER AND NORTHERN WARREN COUNTIES WILL EXPIRE AT 1015 PM CST... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN...DANGEROUS LIGHTNING...AND SMALL HAIL. TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY. LAT...LON 3707 8640 3728 8653 3747 8621 3718 8601 TIME...MOT...LOC 0413Z 243DEG 49KT 3731 8612 $$ MP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 9:19 PM CST, 26 minutes earlier.
Area forecast discussion, Feb 23, 9:19 PM CST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1019 PM EST THU FEB 23 2012 .Update... Issued at 1019 PM EST Feb 23 2012 Going to need to update the forecast quickly as convection is on the rebound across our western sections. It appears that nocturnal cooling is quickly eroding the elevated mix/warm layer and convection is now being able to develop vertically with the reduction in convective inhibition. Recent radar imagery reveals showers and thunderstorms quickly developing west of I-65...but still well out ahead of the surface frontal boundary. Storms do not appear to be rooted in the surface layer...yet. Main threats look to be gusty winds and possibly some large hail. Updated products out shortly. Update issued at 938 PM EST Feb 23 2012 Convection continues to rumble across our eastern sections this evening. Parameters never really got in sync with each other to produce a severe weather. We did have one decent storm that popped across Bullitt county that produced a decent amount of dime sized hail. Those storms have quickly moved to the northeast and are close to exiting our Bluegrass counties. Other convection continues to struggle across the eastern portions of south-central Kentucky. Convection appears to be driven in large part by large scale ascent ahead of an approaching trough axis. 00Z BNA sounding showed a very deep mixed layer in the lower levels with some instability aloft. Much of the activity across south-central KY appears to be elevated as well. Surface front is now pushing into western Kentucky. Some development has recently popped up across northwest Tennessee near Clarksville. Will be watching this activity as it is closer to the better moisture and may eventually become rooted near the surface. This activity...if it holds together would affect our far southern counties over the next few hours. For now...have kept slight-chance PoPs in the west with the highest PoPs in the east for the next few hours. If convection to our southwest holds together, will need to raise PoPs a bit more in the south. Overall threat of severe weather looks greatly diminished...however any storm will be capable of producing heavy rains, gusty winds, small hail, and cloud to ground lightning. Updated forecast and text products are already out. Update issued at 635 PM EST Feb 23 2012 Did a quick update to the forecast to account for the batch of convection that fired up east of I-65 and will affect the Bluegrass region early this evening. Elsewhere, lowered PoPs slightly for the next few hours and then ramped them back up as the frontal boundary to the west swings through the region. It appears that we're in a waiting game this evening with regards to the severe weather threat. Initial batch of convection fired just west of I-65 late this afternoon. However, strong moisture convergence and theta-e advection appears to have spawn the convective cluster that is currently moving through the Bluegrass region. Looking at the mesoscale analysis...it appears that several variables are present which are limiting our convective potential at the present time. First...the strong mid-level westerly flow has prevent moisture transport northward from the south. While the models indicated that mid-50s dewpoints would advect north...that has not happened...yet. Secondly, ACARS soundings out of SDF this afternoon reveal an elevated mixed layer which has led to increasing values of convective inhibition...generally across the south and western sections of the forecast area. Convection across the Bluegrass is not rooted at the surface...but appears to be elevated in nature. The strong westerly flow has also resulted in bulk shear values of over 70kts. Vertical and 3-D analysis of the radar data with the initial storms indicated that the shear was tilting the updrafts quite a bit to the NE with increasing height. While it appears that we may be entering a relative minimum in convective coverage, recent observations do show moisture pooling out ahead of the surface cold frontal boundary which is still west of the Wabash and Mississippi Rivers. Quality moisture is still lacking, but dewpoints are getting into the mid 50s. With the onset of nocturnal cooling...I believe that this elevated mixed/warm layer will likely mix out. This perhaps may be already occurring to the west as inhibition is weakening quickly to the west and CAPE values have increased a bit according to the latest SPC mesoanalysis. I believe that we still have a window of opportunity for convection this evening as the front pushes into the region. The HRRR and other high resolution models appear to have backed off convection slightly. However, these models have a history of being a bit too pessimistic with convection in the past. The other thing we have noted is that the surface winds have started to shift back to southwest in areas to our west. This will likely result in a lowering of storm-relative helicity and may result in a lesser threat for updrafts to obtain or sustain rotation. Will continue to monitor things closely over the next couple of hours and amend the forecast as required. .Short Term (Tonight through Friday night)... Updated at 300 PM EST Feb 23 2012 ...Severe Weather Possible Through This Evening... As of 20Z, a 990 mb surface low was over central Missouri, and its associated warm front extended eastward across Kentucky. Starting to see more of a cloud band coinciding with the east-west pressure trough and wind shift. A fairly extensive cu field centered on the confluence of the Wabash and Ohio Rivers seems to be the most likely point to initiate severe convection in the next few hours. SPC continues to advertise a slight risk, with a better than 30% chance for severe wind gusts centered on the Ohio River. Tornado probabilities have been lowered, but there is still concern especially north of the boundary, where helicity is enhanced due to the SE surface winds. Temperatures have warmed sufficiently even north of the boundary that the instability is there. However the low-level moisture return has been slower to arrive, so we will have only a narrow window to initiate storms late this afternoon. Worst weather is still expected from roughly 22Z through 03Z, and at this point it is largely a waiting game for convective initiation. Damaging winds, large hail, and isolated tornadoes are all still in play. Cold pool associated with the upper trof and low-level cold advection will make for a chilly and raw Friday. Will maintain a low overcast, with the chance for light rain especially in the northern counties. POPs will range from a dry forecast south of the Parkways...to a low-end chance in southern Indiana, and QPF will be quite low. Tight pressure gradient behind the exiting low, and efficient mixing will keep sustained winds at 15-25 mph with a few gusts over 35 mph. Expect a very minimal recovery in temps, with highs barely cracking 50 in the south. Lows Friday night will dip into the upper 20s, which is actually just a couple degrees below normal for this time of year. Expect a few flurries late in the evening as the cold air finally arrives, but not looking for any snow accumulation at all and will not mention a measurable POP. .Long Term (Saturday through Thursday)... Updated at 300 PM EST Feb 23 2012 Sat/Sun/Mon we'll sit in a quiet weather period with temperatures steadily increasing each day. Sfc high pressure will be in control Sat/Sun with return flow beginning on Monday. Zonal flow aloft will dominate Sat-Mon. While high temps will only be in the lower 40s Sat, they should increase to the 50s for Sun/Mon. Low temps will be in the mid 20s Sat night, but mid to upper 30s for Sun/Mon nights. By Mon night, a strong upper level trough will drop south into the Rockies creating lee side sfc cyclogenesis sometime early next week. Models vary on the timing and sfc low/front evolution, but generally it looks like the upper trough will push east into the Midwest by Wed/Thurs with a sfc low pushing through the upper Midwest. Ahead of this system, isentropic lift and very subtle upper level waves passing through the region will begin Monday night allowing for a 20% chance of rain showers over south central KY. Lift and moisture return will continue to increase Tues combined with weak upper level waves justifying an increase in POPs over the entire area. Tues night or early Wed, the cold front or a warm front and cold front (depending on which model soln you buy) will cross the region causing showers and thunderstorms. There is still quite a bit of discrepancy in the model sfc feature solns and so did not make big changes to this forecast. As previously mentioned, high temps for Tues/Wed will likely be warmer than what's currently in the forecast especially if we get a good warm surge ahead the cold front. Will continue mid 50s to around 60 for highs Tues/Wed until more certainty can be achieved. Wed night/Thurs, precip should move east of the area with sfc high pressure settling in again. High temps will cool back into the mid 40s to around 50. && .Aviation (00Z TAF Issuance)... Updated at 615 PM EST Feb 23 2012 East-west surface warm frontal boundary is currently located along and just north of I-64. Pocket of enhanced theta-e advection combined with strong moisture convergence seems to whats driving initial batch of convection moving across east-central Kentucky. Surface low still remains out towards the STL area with a surface cold front extending southwestward. Frontal boundary has yet to cross the Wabash or Mississippi Rivers. This front is forecast to swing eastward through the region tonight bringing a chance of additional convection to the region. For KLEX...initial batch of convection will affect the terminal early in the forecast period. There will likely be a break in the precipitation after 24/01Z but some additional development to the west may swing through later on. For now will keep VCSH in the forecast through 24/08Z while keeping conditions VFR. Winds will remain out of the southwest and then shift to the west by 24/14Z and remain quite gusty during the day on Friday. For KSDF...initial batch of convection developed just east of the terminal. With the frontal boundary out to the west...expect additional development to take place this evening with the best time for convection between 24/00-04Z. Most precipitation should be out of the terminal by 24/07Z. Southwest winds are likely this evening and into the overnight hours before shifting to the west by 24/14Z. Winds are likely to be quite strong on Friday with sustained 15-20kt and gusts up 30kts being possible. For KBWG...Plan on keeping VCTS in the TAF through 24/04Z as frontal boundary remains to the west and will be pushing through. Feel that precipitation will be east of the terminal by 24/06Z with VFR conditions prevailing. Southwest winds of 8-14kts can be expected this evening with a shift to the west occurring late tonight and early Friday morning. West winds of 15-20kts with gusts of 25-30kts will be possible during the day on Friday. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........MJ Short Term.......RAS Long Term........AMS Aviation.........MJ
Hazardous weather outlook, Feb 23, 8:12 PM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 912 PM EST THU FEB 23 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-250215- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 912 PM EST THU FEB 23 2012 /812 PM CST THU FEB 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER EASTERN PORTION OF THE FORECAST AREA THIS EVENING AND INTO THE OVERNIGHT PERIOD. THE BEST CHANCES FOR THUNDERSTORMS WILL BE IN AREAS EAST OF INTERSTATE 65. ANY STORM WILL BE CAPABLE OF PRODUCING HEAVY RAINS...GUSTY WINDS...CLOUD TO GROUND LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE LATE TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES THROUGH THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCE OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. MJ/RAS
In the hours before
Special weather statement, Feb 23, 8:03 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
903 PM EST THU FEB 23 2012
KYZ036-037-240230-
HARRISON-SCOTT-
903 PM EST THU FEB 23 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 859 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
CYNTHIANA TO 14 MILES SOUTHEAST OF OWENTON...AND MOVING EAST AT 45
MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND HALF
INCH HAIL...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
CYNTHIANA...
DAVIS AND ALBERTA...
RUTLAND AND RENAKER...
ROBINSON AND BRECKINRIDGE...
GARNETT AND POINDEXTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3841 8416 3828 8474 3835 8474 3850 8456
3852 8449 3854 8448 3854 8444 3857 8441
3858 8421 3857 8419 3856 8420 3855 8416
3851 8418 3848 8415 3847 8410
TIME...MOT...LOC 0203Z 250DEG 39KT 3851 8428 3842 8460
AMSSpecial weather statement, Feb 23, 8:21 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
921 PM EST THU FEB 23 2012
KYZ036-041>043-049-240245-
BOURBON-CLARK-FAYETTE-NICHOLAS-SCOTT-
921 PM EST THU FEB 23 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 917 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THOROUGHBRED ACRES...AND MOVING EAST AT 60
MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND HALF
INCH HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BRYAN STATION...
THOROUGHBRED ACRES...
PARIS...
NORTHLAND...
MEADOWTHORPE...
ESCONDIDA AND STONY POINT...
NORTH MIDDLETOWN AND BLACKS CROSSROADS...
LITTLE ROCK AND PLUM...
MOOREFIELD AND WESTON...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
69 AND 81.
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
111 AND 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3829 8384 3818 8398 3812 8407 3808 8406
3803 8458 3818 8462 3837 8387 3833 8384
3831 8383
TIME...MOT...LOC 0222Z 258DEG 50KT 3815 8435
AMSSpecial weather statement, Feb 23, 8:47 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
947 PM EST THU FEB 23 2012
KYZ042-043-240300-
BOURBON-NICHOLAS-
947 PM EST THU FEB 23 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HALF INCH
HAIL...AND 40 MPH WINDS WILL MOVE ACROSS EASTERN BOURBON AND
SOUTHERN NICHOLAS COUNTIES...
AT 945 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF PARIS...AND MOVING EAST AT 50
MPH.
OCCASIONAL LIGHTNING...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
CARLISLE...
EAST UNION AND MOOREFIELD...
SPROUT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3827 8388 3818 8398 3814 8403 3811 8418
3826 8422 3838 8392 3837 8391 3837 8390
3837 8389 3832 8385
TIME...MOT...LOC 0246Z 259DEG 43KT 3818 8409
JSDSpecial weather statement, Feb 23, 9:28 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1028 PM EST THU FEB 23 2012
KYZ024-025-028-029-045-240400-
BRECKINRIDGE-BULLITT-HARDIN-MEADE-NELSON-
1028 PM EST THU FEB 23 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS MOVING NORTHEAST FROM BRECKINRIDGE
COUNTY INTO HARDIN COUNTY...
AT 1026 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 16 MILES WEST OF ELIZABETHTOWN...AND MOVING
NORTHEAST AT 55 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THIS
STORM.
* THIS STORM WILL ALSO IMPACT...
SHEPHERDSVILLE...
ELIZABETHTOWN...
VINE GROVE AND RINEYVILLE...
LONG VIEW AND ROGERSVILLE...
BOOTH AND COLESBURG...
BELMONT AND LEBANON JUNCTION...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
105 AND 94.
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.
THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10
AND 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3779 8631 3806 8574 3776 8553 3772 8566
3773 8567 3771 8570 3756 8618
TIME...MOT...LOC 0327Z 244DEG 48KT 3774 8608
MPSpecial weather statement, Feb 23, 9:31 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1031 PM EST THU FEB 23 2012
KYZ027-061-062-070-071-240400-
BUTLER-EDMONSON-GRAYSON-LOGAN-WARREN-
931 PM CST THU FEB 23 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS MOVING NORTHEAST FROM NORTHERN LOGAN
COUNTY INTO SOUTHERN BUTLER COUNTY...
AT 929 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF RUSSELLVILLE...AND MOVING
NORTHEAST AT 55 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THIS
STORM.
* THIS STORM WILL ALSO IMPACT...
MORGANTOWN...
BROWNSVILLE...
SUGAR GROVE AND DIMPLE...
NEEDMORE AND GUY...
RIVERSIDE AND BENLEO...
REEDYVILLE AND VINEYARD...
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3707 8695 3709 8690 3713 8691 3742 8642
3712 8619 3689 8687 3707 8700
TIME...MOT...LOC 0330Z 240DEG 53KT 3705 8678
MPSpecial weather statement, Feb 23, 9:36 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
936 PM CST THU FEB 23 2012
KYZ024-027-240345-
BRECKINRIDGE-GRAYSON-
936 PM CST THU FEB 23 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS IN GRAYSON COUNTY...
AT 935 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF LEITCHFIELD...AND MOVING
NORTHEAST AT 55 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY
SIZE HAIL...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEITCHFIELD...
CENTERVIEW AND TAR HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3773 8628 3765 8623 3759 8628 3759 8626
3760 8624 3758 8623 3758 8622 3756 8619
3756 8618 3751 8614 3741 8647 3757 8657
TIME...MOT...LOC 0336Z 244DEG 44KT 3753 8641
MPThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 6:05 PM CST | Special Weather Statement | LMK | Franklin, Shelby | 25 min |
| Feb 23, 6:32 PM CST | Special Weather Statement | LMK | Franklin, Scott, Woodford | 43 min |
| Feb 23, 7:02 PM CST | Special Weather Statement | LMK | Bullitt, Spencer | 28 min |
| Feb 23, 7:09 PM CST | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Shelby, Spencer | 36 min |
| Feb 23, 7:35 PM CST | Special Weather Statement | LMK | Anderson | 25 min |
| Feb 23, 7:40 PM CST | Special Weather Statement | LMK | Franklin | 35 min |
| Feb 23, 8:03 PM CST | Special Weather Statement | LMK | Harrison | 27 min |
| Feb 23, 8:21 PM CST | Special Weather Statement | LMK | Bourbon | 24 min |
| Feb 23, 8:47 PM CST | Special Weather Statement | LMK | Nicholas | 13 min |
| Feb 23, 9:28 PM CST | Special Weather Statement | LMK | Bullitt, Hardin | 32 min |
| Feb 23, 9:31 PM CST | Special Weather Statement | LMK | Butler | 29 min |
| Feb 23, 9:36 PM CST | Special Weather Statement | LMK | Grayson | 9 min |
| Feb 23, 10:01 PM CST | Special Weather Statement | LMK | Hardin | 29 min |
| Feb 23, 10:34 PM CST | Special Weather Statement | LMK | Grayson, Hardin | 26 min |
| Feb 23, 10:36 PM CST | Special Weather Statement | LMK | Larue, Marion | 24 min |
| Feb 23, 10:38 PM CST | Special Weather Statement | LMK | Franklin, Scott | 22 min |
| Feb 23, 10:56 PM CST | Special Weather Statement | LMK | Bourbon, Nicholas | 34 min |
| Feb 23, 11:01 PM CST | Special Weather Statement | LMK | Fayette, Jessamine, Mercer, Washington, Woodford | 44 min |
| Feb 24, 2:41 AM CST | Wind Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.